The distribution of height and diameter in random non-plane binary trees

Abstract : This study is dedicated to precise distributional analyses of the height of non-plane unlabelled binary trees ("Otter trees"), when trees of a given size are taken with equal likelihood. The height of a rooted tree of size $n$ is proved to admit a limiting theta distribution, both in a central and local sense, as well as obey moderate as well as large deviations estimates. The approximations obtained for height also yield the limiting distribution of the diameter of unrooted trees. The proofs rely on a precise analysis, in the complex plane and near singularities, of generating functions associated with trees of bounded height.
Complete list of metadatas

https://hal.inria.fr/hal-00773369
Contributor : Nicolas Broutin <>
Submitted on : Sunday, January 13, 2013 - 4:08:44 PM
Last modification on : Friday, May 25, 2018 - 12:02:05 PM

Links full text

Identifiers

Collections

Citation

Nicolas Broutin, Philippe Flajolet. The distribution of height and diameter in random non-plane binary trees. Random Structures and Algorithms, Wiley, 2011, 41 (2), pp.215-252. ⟨10.1002/rsa.20393⟩. ⟨hal-00773369⟩

Share

Metrics

Record views

224